Thunderstorm Wind, Pierce
- When
- July 2, 6:13 PM CST to 6:16 PM CST
- Where
- Pierce County, Rugby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 48.367, -99.983
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 2:20 PM CST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT SUN JUL 2 2006 SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THE WRF INDICATES TWO POTENTIAL AREAS OF CONVECTION THIS EVENING...IN OUR SOUTHEAST ZONES WITH THE PASSAGE OF A SURFACE TROUGH...AND IN OUR CENTRAL COUNTIES WHERE MUCAPE MAY REACH 1200 J/KG WITHOUT ANY INHIBITION. OTHERWISE AN IMPRESSIVE UPPER LEVEL RIDGE OVER THE ROCKIES PROMISES DRY WEATHER THROUGH WEDNESDAY NIGHT...ALONG WITH SEASONABLE TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES. WITH DEWPOINTS REMAINING IN THE 50S NIGHTTIME LOWS WILL FALL TO THE UPPER 50S TO AROUND 60. LONG TERM...THURSDAY THROUGH SUNDAY NIGHT UPPER LEVEL RIDGE AXIS IS OVER THE WESTERN PLAINS THURSDAY...AND BEGINS TO MOVE EASTWARD ON FRIDAY. MEANWHILE THE UPPER LEVEL TROUGH OVER THE WEST COAST THURSDAY REMAINS ON THE COAST...AND THE H500 FLOW OF THE WESTERLIES IS ZONAL ACROSS CENTRAL CANADA. THE SHORTWAVE ENERGY IMPULSES GENERATED IN THE WEST COAST TROUGH ARE SENT INTO CENTRAL CANADA...WELL TO THE NORTH OF NORTH DAKOTA. SURFACE LOWS DEVELOPING WITH THE UPPER LEVEL IMPULSES ARE ALSO IN CENTRAL/SOUTHERN CANADA...AND ONLY A WEAK TROUGH FEATURE IS EVIDENT ACROSS THE NORTH CENTRAL US STATES. NOT MUCH CONFIDENCE IN THE LONG TERM MODEL...SINCE YESTERDAYS MODEL RUN INDICATED THE SHORTWAVE ENERGY MUCH FARTHER SOUTH THAN TODAYS RUN. WILL NEED TO SEE SOME CONSISTENCY IN MODEL RUNS TO HAVE CONFIDENCE IN THE MODEL FEATURES. HENCE HAVE KEPT MENTION OF PRECIPITATION OUT OF THE LONG TERM PORTION OF THE FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CDT SUN JUL 2 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 401 AM CDT SUN JUL 2 2006 /301 AM MDT SUN JUL 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL DROP DOWN OVER NORTH DAKOTA THIS AFTERNOON. THE FRONT WILL CAUSE CONVERGENCE AS AFTERNOON HEATING DECREASES THE STABILITY OF THE AIRMASS INCREASING THE CHANCE OF THUNDERSTORMS. IF THUNDERSTORMS FORM...SOME COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 6 SSW GARDENA 48.63N 100.55W
07/02/2006 E60.00 MPH MCHENRY ND TRAINED SPOTTER
0645 PM HAIL 9 NE BANTRY 48.58N 100.46W
07/02/2006 M0.75 INCH MCHENRY ND TRAINED SPOTTER
ESTIMATED 30 TO 40 MPH WIND GUST
&&
TWHThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523283.